Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Trouble stopping oxycodone

dfholderddfholder Posts: 1
edited 12/17/2014 - 6:22 PM in Pain Medications
Started under doctor's instructions to wean off oxycodone and soma. Dr advised that I reduce by one pill a day for each medication for a week. Then reduce again at the start of the next week. Now taking 1 soma and 2 oxycdone each day. I've been using these since surgery on an L3 compression fracture 5 weeks ago, but started the meds 10 days before that. With the last reduction 3 days ago, I've lost almost all appetite, feel nauseated and very fatigued. Dr approved use of zofran for that a couple of days ago. Is this normal when coming off these drugs? I'm supposed to start taking only 1 oxycdone starting next Monday. But I've not felt so bad since my injury on 10/16 or surgery on 11/11. Please help with suggestions. Back pain is so much better now, but with the above mentioned symptoms plus constipation and unusually frequent urination I'm miserable.


  • Your doctor is providing you with a very, very slow taper off the medications and it is common to feel a bit out of sorts while reducing the medications. Typically the worst of the symptoms fade after day three and start to improve by half way through day four........so reducing the dosages once a week is a slow taper.
    You can drink gatorade, which helps to stabilize electrolytes and fluids , and take hot showers or baths, or use epsom salts to ease muscle pain.
  • Ginger is very good for nausea. They sell candy & gum in pharmacies. Mine are labelled for cancer related nausea but they're all natural. Even flat ginger ale can help with that.
    Narcotics cause constipation so often you get the opposite as you reduce them. If you can't 'go' for more than a couple of days ask your pharmacist. Constipation can be very serious if it persists.

    Ask your doc if you can cut your pills in half & dose more frequently. That helped me last time I titrated off of meds. Check with your doc first though.

    Best of luck.
    Osteoarthritis & DDD.
  • of your medical provider. Some medications CAN NOT be cut in half and doing so can result in serious respiratory and over dose risks. No one should ever advise someone to cut a medication in half, except for your doctor.
  • Sandi is right. Extended release medications should NEVER be cut. That can be extremely dangerous! You should never change the way you take your medications without your doctors approval.
    Are things starting to feel a little better as your body adjusts?
    Osteoarthritis & DDD.
  • dilaurodilauro ConnecticutPosts: 9,863
    cutting any extended relief medication can be lethal
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • hang in there and listen to your doctor. It's rough cutting back after a long period but it can be done. :)
    2005-ACDF with Corpectomy at C3-C-5.
    2006-L4-L5 diskectomy.
    2009-Cervical laminectomy at C3.
    Steroid injections series x 4.
  • I know it seems hard now and your body,( espec. back) will hurt while the oxycodone leaves, but all that is just mini withdrawl symptoms. Be thankful you haven't been on it for years. You stick with it and try to stay as stress free as possible and in a little bit it will be over. Do not go back on the oxy's without doctor knowing!!!
    I've done this 10 times now-I tried and apparently don't know what you want-----I quit!
Sign In or Register to comment.